| Model Number |
APB-4-10-3D-SS |
| Medical Device Problem Codes |
Separation Failure (2547); Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received report that the axium coil detached prematurely in the distal end of the microcatheter before it was completely deployed.The axium coil and all accessory devices were prepared per the instructions for use (ifu).The catheter was flushed continuously during the procedure.There was friction during delivery of the coil.It was noted that the physician had repositioned the coil twice and had attempted twice to detach the coil with the instant detacher (id); no attempts had been made at manual detachment.Since the coil detached within the microcatheter, the whole system was carefully removed together from the patient's body.There was no harm or injury to the patient who was undergoing a coil embolization procedure to treat an unruptured posterior communicating segment (pcom) saccular aneurysm.The aneurysm max diameter was 5.5mm and the neck diameter was 2.1mm.Blood flow was high.Vessel tortuosity was severe.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported there was a little bit of kink in the distal portion of the pushwire.The cathater was from a competing company.Two coilswere implanted before the coil and one after the malfuctioning coil.First two coils had been properly implanted before the issue developed on the 3rd coil, which was automatically detached before final placement.The healthcare provider (hcp) then removes the entire system from the artery, later again he implanted a coil in a new way like new wire, new catheter & new coils as well, thus he ends this procedure.No attempt was made to detach the malfuctioning coil, this coil was detached in the distal portion of the mc before final placement.Coil was automatically detached before final placement in the anm ancilary devices: instant detacher lot: b420298.